Alert archive / Vermont / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 25, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 27, 2002, 4:29 PM EDT for Franklin County, Grand Isle County, Vermont; Clinton County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2002, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 27, 2002, 5:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Clinton County, NY, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 34 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 272029 SVRBTV NYC019-VTC011-013-272130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 428 PM EDT THU JUN 27 2002 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRAND ISLE COUNTY IN VERMONT FRANKLIN COUNTY IN VERMONT CLINTON COUNTY IN NEW YORK * UNTIL 530 PM EDT * AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF SCIOTA...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SCIOTA AROUND 430 PM EDT NEAR CHAZY...ISLE LA MOTTE...ALBURG AROUND 440 PM EDT NEAR SWANTON...HIGHGATE FALLS...HIGHGATE SPRINGS AROUND 500 PM EDT NEAR SHELDON...FRANKLIN AROUND 510 PM EDT NEAR ENOSBURG FALLS AROUND 520 PM EDT WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:00 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 27, 2:00 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 200 PM EDT THU JUN 27 2002 CD FNT ACRS ONT WL MV ACRS FA TNT. TSTMS DVLPG AHD OF FNT MAINLY OUT OF FA ATTM BUT WE WILL SEE OUR SHARE LTR THIS AFTN AND EVE. WL MAINTAIN FLOOD WATCH FOR TNT. SOME SHWRS MAY LINGER INTO ERLY MRNG THEN SKIES WL CLR. AN EXCELLENT BUT INCRSGLY WRM WEEKEND AHEAD MAY LEAD TO A HEAT WAVE THE FIRST HALF OF THE WEEK (AND MAYBE LONGER). WITH ENUF HEAT AND SOME MSTR ARND WL CALL FOR AFTN SHWRS/TSTMS TUE-THURS. .BTV...FLOOD WATCH THRU TNGT VTZ002>012-NYZ028-031-034-035. MCGILL
Nearby
Severe Thunderstorm Warnings in Vermont, 2002Severe Thunderstorm Warnings in New York, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.